Tornadoes · United States · Colorado · 2014

EF0 tornado, Kiowa, Colorado, June 8, 2014

This EF0 tornado ran 0.1 miles across Elbert County on June 8, 2014, touching down at 1:43 PM MDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
June 8, 2014
Touchdown
1:43 PM MDT (19:43 UTC)
Path length
0.1 miles (0.2 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Elbert County
Touchdown point
39.550, -104.320
Lift-off point
39.550, -104.320
Record number
1406081343-01

What the Weather Service recorded

An upper level weather disturbance and its associated cold front moved across northern Colorado during the late morning and afternoon; spawning several tornadoes, damaging wind, large hail, very heavy rainfall. Nine tornadoes touched down across northeast Colorado. Three of the tornadoes occurred in Park County, at elevations of 8,000-10,000 feet. The first tornado occurred 8 miles south-southwest of Fairplay; it damaged the roof of a residence and was assigned a rating of EF-1. The second tornado developed 6 miles southeast of Fairplay in open country. The third tornado developed 4 miles west of Lake George; it was given a rating of EF-2. The last tornado caused damage to some homes and overturned several recreational vehicles at an RV park. Several power lines were also downed and some buildings in the town of Lake George were damaged, and trees were also snapped from their bases. This tornado then passed into Teller County. ||In Aurora, another tornado touched down near the Blackstone Country Club, it lifted some golf carts and flipped an empty construction trailer. One of the carts was thrown on top of a caddy walking nearby; he was taken to a hospital with minor injuries. It was assigned an EF-1 rating. Five other tornadoes developed over open country across Douglas, Elbert and Weld Counties with little additional damage reported. In Englewood, lightning struck a tree which damaged two nearby homes and a truck. Large hail, up to half dollar size, very heavy rain, and minor flooding was also reported.

A tornado touched down briefly in open country; no damage was observed.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

23 minutes of warning. NWS BOU issued a tornado warning for this county at 19:20 UTC, 23 minutes before the tornado touched down, in force until 19:45 UTC.

The county was under a tornado watch, issued at 18:20 UTC and running to 02:00 UTC.

Issued (UTC)ExpiredProductOffice
18:20 UTC02:00 UTCTornado WatchBOU
19:20 UTC19:45 UTCTornado WarningBOU
19:43 UTC20:15 UTCTornado WarningBOU
20:12 UTC20:45 UTCTornado WarningBOU

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 16:27 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the tornado touched down at Jun 8, 11:05 AM MDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 8, 11:05 AM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1105 AM MDT SUN JUN 8 2014

.UPDATE...
ISSUED AT 1105 AM MDT SUN JUN 8 2014

WITH A PRETTY PESSIMISTIC FORECAST ALREADY ON THE BOOKS...WILL NOT
BE MAKING ANY CHANGES AT THIS POINT. THE UPPER LEVEL SHORT WAVE IS
MOVING OVER WESTERN COLORADO AT THE PRESENT TIME...KICKING OFF A
FEW THUNDERSTORMS OVER SUMMIT AND GRAND COUNTIES ON ITS LEADING
EDGE. EXPECT SHOWER ACTIVITY TO CONTINUE INCREASING OVER THE NEXT
FEW HOURS AND SPREAD ONTO THE PLAINS DURING THE AFTERNOON. ACROSS
THE PLAINS...MOIST SOUTHEAST WINDS HAVE DEVELOPED IN RESPONSE TO
THE DEVELOPING SURFACE LOW ALONG THE LEE OF THE ROCKIES. CLOUD
COVER HAS REDUCED SOLAR HEATING SOMEWHAT UP TO THIS POINT...BUT
VISIBLE SATELLITE IMAGERY SHOWS AN AREA OF CLEARING OVER
PARK...TELLER AND DOUGLAS COUNTIES THAT WILL MOVE OUT OVER THE
PALMER DIVIDE IN THE NEXT COUPLE HOURS. THIS WILL ALLOW FOR STRONG
HEATING ON THE PALMER DIVIDE...ENHANCING THERMAL GRADIENTS TO THE
NORTH OF THAT AREA. SPC HAS US IN UNDER A SLIGHT RISK OF SEVERE
THUNDERSTORMS WHICH SEEMS WARRENTED DUE TO DYNAMICS ALOFT AND
INCREASING SOUTHEASTERLY FLOW AT LOW LEVELS. THE HRRR AND RUC
MODEL RUNS ARE SHOWING A BACK EDGE TO ALL THE SHOWER ACTIVITY
MOVING OUT OF THE FOOTHILLS AND ONTO THE PLAINS BETWEEN 8 PM AND
10 PM THIS EVENING AND THEN TO THE NORTHEAST CORNER OF THE STATE
BY MIDNIGHT. AFTER THAT CONDITIONS WILL BE DRY AND BREEZY...BUT
UNTIL THEN IT COULD BE A QUITE ACTIVE AFTERNOON.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 120 AM MDT SUN JUN 8 2014

11-3.9 SATELLITE LOW CLOUD IMAGERY SHOWING A CLEARING OF THE STRATUS
DECK OVER THE DENVER AREA AND POINTS SOUTH THROUGH DOUGLAS COUNTY.
GIVEN THE DENVER CYCLONE COULD RESULT IN SOME FOG DEVELOP OVER
WESTERN AND NORTH SECTIONS OF DENVER. DURING THE MORNING HOURS
LOW CLOUDS CLEARING FROM WEST TO EAST IN ADVANCE OF THE UPPER
TROF.

WATER VAPOR IMAGERY SHOWING UPPER LEVEL TROF OVER IDAHO AND NEVADA
AND MOVING SOUTHEAST TOWARDS COLORADO. THIS TROF WILL MOVE ACROSS
COLORADO THIS AFTERNOON AND TONIGHT WITH MODEST AMOUNTS OF UPWARD
ASCENT AS NOTED ON QG LAYERED PRODUCTS. ASSOCIATED COLD FRONT WILL
ALSO PUSH SOUTHWARD OVER THE NORTHEAST PLAINS THIS AFTERNOON WHICH
WILL INITIATE CONVERGENCE WITH SOUTHEAST LOW LEVEL FLOW AHEAD OF
THE FRONT.

NAM/RAP SHOWING SURFACE BASED CAPES OF 1000-1500J/KG OVER THE
NORTHEAST PLAINS. GIVEN MODERATE UPWARD ASCENT COULD BE SOME
SEVERE STORMS THIS AFTERNOON AND EVENING. EXPECT LARGE HAIL AND
DAMAGING WINDS WITH THE STRONGER STORMS. CAN'T RULE OUT A TORNADO
AS WELL ESPECIALLY ALONG THE FRONTAL CONVERGENCE WITH THE
SOUTHEAST FLOW AHEAD OF THE FRONT. STORMS WILL END FROM WEST TO
EAST THIS EVENING AND OVERNIGHT AS THE TROF MOVES ACROSS COLORADO.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 120 AM MDT SUN JUN 8 2014

IT WILL BE DRY...STABLE AND COOLER ON MONDAY...WITH THE TROUGH
AXIS SHIFTS TO THE EAST OF COLORADO IN THE MORNING...WITH AN UPPER
LEVEL RIDGE PROGGED TO SHIFT OVER THE STATE IN THE AFTERNOON. AS A
RESULT...NO THUNDERSTORMS ARE EXPECTED FOR MONDAY AFTERNOON AND
EVENING. ON TUESDAY...TEMPERATURES WILL START TO REBOUND WITH
HIGHS IN THE LOWER 80S. THE UPPER RIDGE AXIS WILL BE OVER EASTERN
COLORADO...WITH ENOUGH MID LEVEL MOISTURE OVER THE MOUNTAINS FOR A
SLIGHT CHANCE OF AFTN AND EVENING TSTMS. THE FLOW ALOFT WILL
BECOME MORE ZONAL TUESDAY NIGHT...AHEAD OF ANOTHER SYSTEM MOVING
INTO THE NORTHERN ROCKIES. WEDNESDAY AND WEDNESDAY NIGHT...THE
RIDGE AXIS WL GET SUPPRESSED TO THE SOUTH AS THE SYSTEM MOVES
ACROSS MONTANA. A COLD FRONT ASSOCIATED WITH THIS SYSTEM IS
PROGGED TO PUSH INTO NORTHEASTERN COLORADO BY WEDNESDAY AFTERNOON.
THERE SHOULD BE SOME INCREASE IN MID LEVEL MOISTURE AS LOW LEVEL
MOISTURE PROGGED TO INCREASE ACROSS THE NERN PLAINS...AS LOW LEVEL
ELY WINDS ADVECT IT INTO THE CWFA. FOR NOW SLGT CHANCE WILL
SUFFICE BUT THIS WILL ENCOMPASS MUCH OF THE FORECAST AREA. THE
BEST CHANCE WILL BE NEAR THE FOOTHILLS AND PALMER DIVIDE...ALONG
AND AHEAD OF THE FRONTAL BOUNDARY. FOR THURSDAY AND THURSDAY
NIGHT...THE SFC HIGH WILL SHIFT TO THE EAST BUT WILL LEAVE LOW
LEVEL MOISTURE SETTLED OVER NERN CO IN ITS WAKE. A WEAK SYSTEM
EMBEDDED IN THE WESTERLY FLOW ALOFT COULD MOVE ACROSS NRN COLORADO
IN THE AFTN/EVENING PERIOD. AS A RESULT...COULD AGAIN SEE A ROUND
OF THUNDERSTORMS. A DRIER WSWLY FLOW IS PROGGED FOR FRIDAY AND
SATURDAY. OVERALL WL GO WITH SLGT CHANCE OF TSTMS EACH AFTN/EVNG
FOR WEDNESDAY THROUGH FRIDAY. AFTER SOME MILD COOLING ON
THURSDAY..TEMPERATURES CLIMBING BACK ABOVE NORMAL FOR FRIDAY AND
SATURDAY.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 1105 AM MDT SUN JUN 8 2014

WILL CARRY THUNDERSTORMS IN THE DENVER AREA TAFS FROM 19Z THROUGH
ABOUT 02Z. WIND FIELD OVER DENVER AREA IS COMPLICATED WITH
SOUTHERLY FLOW EAST OF THE AIRPORT AND NORTHWESTERLIES CLOSER TO
THE FOOTHILLS. LOOKS LIKE KDEN SHOULD STAY OUT OF THE NORTHWEST
UNTIL OUTFLOW FROM SHOWERS MOVING OFF THE FOOTHILLS PUSHES THINGS
MORE TO THE WEST. NORTHERLY WINDS ARE EXPECTED BEHIND THE COLD
FRONT PUSHING DOWN THE FRONT RANGE LATE IN THE AFTERNOON. CLEARING
IS EXPECTED AFTER ABOUT 03Z AS THE UPPER DISTURBANCE MOVES ACROSS
THE NORTHEAST PLAINS.

&&

.HYDROLOGY...
ISSUED AT 120 AM MDT SUN JUN 8 2014

MOST LOCATIONS SHOULD SEE SOME RAIN AND STORMS THIS AFTERNOON
WHICH COULD SHOW SOME SMALL RISES ON CREEKS AND STREAMS. STORMS
WILL BE MOVING WITH MODEST STEERING FLOWS. MODEL QPF SHOWING
.25-.50 OF AN INCH OVER FRONT RANGE AND ADJ PLAINS WITH UPWARDS OF
AN INCH OVER THE FAR EASTERN PLAINS AND PALMER DIVIDE.

COOLER TEMPERATURES ON MONDAY MAY CONTINUE TO MODERATE THE
SNOWMELT IN THE MOUNTAINS. SHOWERS ARE AGAIN EXPECTED TO HAVE
EASTWARD MOVEMENT...KEEPING THE RUNOFF IN CHECK. WARMER
TEMPERATURES EXPECTED ON TUESDAY...WITH EVEN WARMER HIGHS FOR
FRIDAY AND SATURDAY. AS A RESULT...THE SNOWMELT WILL LIKELY AGAIN
INCREASE.

CURRENT ADVISORIES AND THE FLOOD WARNING IN GREELEY WILL REMAIN
IN EFFECT FOR THE NEXT SEVERAL DAYS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...DANKERS
SHORT TERM...ENTREKIN
LONG TERM...COOPER
AVIATION...DANKERS
HYDROLOGY...COOPER/ENTREKIN
Hazardous weather outlook, Jun 8, 11:11 AM MDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1111 AM MDT SUN JUN 8 2014

COZ030>051-091715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1111 AM MDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL WEATHER DISTURBANCE AND A COLD FRONT WILL MOVE
ACROSS NORTHERN COLORADO THIS AFTERNOON AND EVENING. SHOWERS AND
THUNDERSTORMS WILL CONTINUE DEVELOPING OVER THE MOUNTAINS THROUGH
EARLY AFTERNOON AND SPREAD OVER THE PLAINS DURING THE AFTERNOON
AND EVENING. SOME STORMS ON THE PLAINS MAY BECOME SEVERE WITH
LARGE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WINDS AND
ISOLATED TORNADOES. THE STRONGEST STORMS MAY BE OVER THE PALMER
DIVIDE REGION WHERE SOME SUNNIER SKIES ARE EXPECTED FOR A COUPLE
HOURS EARLY IN THE AFTERNOON.

SHOWERS AND STORMS WILL END FROM WEST TO EAST BY MID-EVENING WITH
CLEARING SKIES OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TEMPERATURES REMAIN COOLER ON MONDAY...WITH WARMER WEATHER
RETURNING TUESDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE SOMEWHAT
LIMITED MONDAY AND TUESDAY...BUT WILL RETURN TO MUCH OF THE AREA
WEDNESDAY AND THURSDAY. THE BEST CHANCE OF THUNDERSTORMS MAY OCCUR
WEDNESDAY AND WEDNESDAY NIGHT...WHEN ANOTHER DISTURBANCE MOVES
ACROSS NORTHERN COLORADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM ACROSS THE NORTHEAST
PLAINS OF COLORADO.

In the hours before

Local storm report, Jun 8, 12:09 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1209 PM MDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TORNADO          3 NE FAIRPLAY           39.25N 105.96W
06/08/2014                   PARK               CO   LAW ENFORCEMENT

            APPROXIMATE 5 MINUTE TOUCHDOWN IN OPEN COUNTRY WITH
            DAMAGE TO ROOF OF A STRUCTURE. NO INJURIES REPORTED.

&&

KFREDIN
Local storm report, Jun 8, 12:59 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1259 PM MDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     TORNADO          2 S GROVER              40.84N 104.23W
06/08/2014                   WELD               CO   TRAINED SPOTTER

            NO REPORTS OF DAMAGE.

1240 PM     HAIL             CENTENNIAL              39.60N 104.87W
06/08/2014  M1.00 INCH       ARAPAHOE           CO   NWS EMPLOYEE

1232 PM     TORNADO          3 W LAKE GEORGE         38.98N 105.43W
06/08/2014                   PARK               CO   LAW ENFORCEMENT

            NO REPORTS OF DAMAGE.

1115 AM     TORNADO          3 NE FAIRPLAY           39.25N 105.96W
06/08/2014                   PARK               CO   LAW ENFORCEMENT

            APPROXIMATE 5 MINUTE TOUCHDOWN IN OPEN COUNTRY WITH
            DAMAGE TO ROOF OF A STRUCTURE. NO INJURIES REPORTED.

&&

KFREDIN

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Denver, CO (KDEN), 12:00Z

7.7 hours before the tornado, 100 km from the path. June 8, 2014.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 430 joules per kilogram, CIN -348, lifted condensation level 924 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-08The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 123 square meters per square second, 0 to 6 km bulk shear 34 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-348 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
34 kt
0-1 km bulk shear
21 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.0 K/km

Open this sounding in Storm Lab

Denver, CO (KDEN), 00:00Z

4.3 hours after it, 100 km from the path. June 9, 2014.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -77437, lifted condensation level 819 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Denver, CO at 00:00Z on 2014-06-09The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -79 square meters per square second, 0 to 6 km bulk shear 33 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-77437 J/kg
Surface CAPE
78 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
33 kt
0-1 km bulk shear
20 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.6 K/km

Open this sounding in Storm Lab

The surface observations

Front Range (FTG), 32 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
19:54 UTC5955.4280° 6 kt1013.2TSRA
20:50 UTC5955.4230° 9 kt1014.2

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Denver radar (KFTG), 33 km away, was scanning. The volume nearest the touchdown began at 19:41 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
18:40 UTCHAIL 1CentennialArapahoe, CO
18:43 UTCHAIL 1AuroraArapahoe, CO
18:58 UTCTORNADOAuroraArapahoe, CO*** 1 INJ *** DAMAGE TO CONSTRUCTION TRAILER AND GOLF CARTS.
18:58 UTCTORNADOAuroraArapahoe, CODAMAGE TO CONSTRUCTION TRAILER WITH POSSIBLE INJURIES IN THE VICINITY.
19:24 UTCHAIL 1.25Castle RockDouglas, CO
19:32 UTCTORNADO12 Ese Prospect ValleyWeld, CO
19:43 UTCTORNADO15 Sse BennettElbert, COTORNADO TOUCHED DOWN BRIEFLY IN OPEN FIELD.
21:27 UTCHEAVY RAIN 1.54 Wsw CalhanEl Paso, COFELL IN 30 MINUTES

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2014 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are

The other tornadoes of June 8, 2014

15 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 810:55 AM MDTEF1Park, CO0.3100
June 811:06 AM MDTEF0Park, CO0.150
June 812:32 PM MDTEF2Teller, CO7.0150
June 812:54 PM MDTEF0Weld, CO0.150
June 812:58 PM MDTEF1Arapahoe, CO0.31001
June 81:00 PM MDTEF0Laramie, WY0.525
June 81:12 PM MDTEF0Douglas, CO0.150
June 81:17 PM MDTEF0Weld, CO0.150
June 81:43 PM MDTEF0Arapahoe, CO0.150
June 82:23 PM MDTEF1Lincoln, NM1.8160$100,000
June 83:45 PM MDTEF0Mora, NM2.850
June 84:35 PM MDTEF0Colfax, NM1.450
June 84:40 PM MDTEF0Colfax, NM1.150
June 88:41 PM EDTEF1Berkeley, WV1.0100$20,000
June 87:05 PM MDTEF0Eddy, NM0.2200

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.